MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PRECEPT SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE PRECEPT SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 8801069
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product evaluation can be completed as no product was returned.No images provided to confirm the malfunction.Due to lack of information the root cause cannot be determined and no additional investigation can be completed.Labeling review: ".Warnings, cautions, and precautions: use lateral fluoroscopy to properly manage the k-wire during pedicle preparation to ensure proper placement and avoid anterior advancement of the k-wire." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".
 
Event or Problem Description
A 1.5mm piece of k-wire broke off in patient's sacrum during a spinal case.Surgeon was attempting to drill k-wire into sacrum.

Brand Name
NUVASIVE PRECEPT SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11595856
Report Number2031966-2021-00047
Device Sequence Number3606134
Product Code NKB
UDI-Device Identifier00887517346964
UDI-Public887517346964
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171894
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801069
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1